Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 56, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at May 21, 2021, 3:57 PM CDT. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2021, 3:57 PM CDT (20:57 UTC)
- Expired
- May 24, 2021, 7:00 AM CDT
- In force
- 63 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
441 WHUS74 KHGX 212057 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 357 PM CDT Fri May 21 2021 GMZ335-350-355-370-375-220500- /O.NEW.KHGX.SC.Y.0056.210521T2057Z-210522T2100Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 357 PM CDT Fri May 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT SATURDAY... * WHAT...Southeast winds increasing to 15 to 25 kt with gusts up to 30 kt. Seas building to 6 to 9 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
001 WHUS74 KHGX 220322 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1022 PM CDT Fri May 21 2021 GMZ335-350-355-370-375-221130- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210522T2100Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1022 PM CDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY... * WHAT...Southeast winds increasing to 15 to 25 kt with gusts up to 30 kt. Seas building to 6 to 9 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
855 WHUS74 KHGX 220439 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1139 PM CDT Fri May 21 2021 GMZ330-221245- /O.EXA.KHGX.SC.Y.0056.000000T0000Z-210522T2100Z/ Matagorda Bay- 1139 PM CDT Fri May 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT SATURDAY... * WHAT...Southeast winds increasing to 15 to 25 kt with gusts up to 30 kt. * WHERE...Matagorda Bay. * WHEN...Until 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ335-350-355-370-375-221245- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210522T2100Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1139 PM CDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY... * WHAT...Southeast winds increasing to 15 to 25 kt with gusts up to 30 kt. Seas building to 6 to 9 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
153 WHUS74 KHGX 220827 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 327 AM CDT Sat May 22 2021 GMZ330-335-350-355-370-375-221630- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210522T2100Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 327 AM CDT Sat May 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Bays and Gulf Waters. * WHEN...Until 4 PM CDT. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
494 WHUS74 KHGX 221733 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1233 PM CDT Sat May 22 2021 GMZ335-350-355-370-375-230145- /O.EXT.KHGX.SC.Y.0056.000000T0000Z-210523T0900Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1233 PM CDT Sat May 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt. These winds will support rough and elevated seas. * WHERE...Galveston Bay and Gulf Waters. * WHEN...Until 4 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-222100- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210522T2100Z/ Matagorda Bay- 1233 PM CDT Sat May 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Matagorda Bay. * WHEN...Until 4 PM CDT. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
009 WHUS74 KHGX 222014 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 314 PM CDT Sat May 22 2021 GMZ335-222115- /O.EXT.KHGX.SC.Y.0056.000000T0000Z-210522T2100Z/ Galveston Bay- 314 PM CDT Sat May 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt. These winds will support rough waters. * WHERE...Galveston Bay and Gulf Waters. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-222115- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210522T2100Z/ Matagorda Bay- 314 PM CDT Sat May 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Matagorda Bay. * WHEN...Until 4 PM CDT. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-230415- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210523T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 314 PM CDT Sat May 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt. These winds will support rough and elevated seas. * WHERE...Galveston Bay and Gulf Waters. * WHEN...Until 4 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
265 WHUS74 KHGX 230307 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1007 PM CDT Sat May 22 2021 GMZ350-355-370-375-230900- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210523T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1007 PM CDT Sat May 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WHAT...East winds 15 to 25 kt and seas 6 to 10 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
613 WHUS74 KHGX 230743 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 243 AM CDT Sun May 23 2021 GMZ350-355-231200- /O.EXT.KHGX.SC.Y.0056.000000T0000Z-210523T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 243 AM CDT Sun May 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...East winds 15 to 25 kt and seas 6 to 10 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-231545- /O.EXT.KHGX.SC.Y.0056.000000T0000Z-210524T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 243 AM CDT Sun May 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...East winds 15 to 25 kt and seas 6 to 10 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
495 WHUS74 KHGX 231541 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1041 AM CDT Sun May 23 2021 GMZ370-375-232345- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210524T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1041 AM CDT Sun May 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...East winds 15 to 25 kt and seas 6 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
311 WHUS74 KHGX 232024 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 324 PM CDT Sun May 23 2021 GMZ370-375-240430- /O.EXT.KHGX.SC.Y.0056.000000T0000Z-210524T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 324 PM CDT Sun May 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...East winds 15 to 25 kt and seas 6 to 7 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
220 WHUS74 KHGX 240305 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1005 PM CDT Sun May 23 2021 GMZ370-375-241115- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210524T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1005 PM CDT Sun May 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...East winds 20 to 25 kt and seas 6 to 7 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
441 WHUS74 KHGX 240822 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 322 AM CDT Mon May 24 2021 GMZ370-375-241200- /O.CON.KHGX.SC.Y.0056.000000T0000Z-210524T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 322 AM CDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...East winds 15 to 25 kt and seas 6 to 7 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:43 PM CDT, 14 minutes earlier.
Area forecast discussion, May 21, 3:43 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
343 PM CDT Fri May 21 2021
.SHORT TERM/MARINE/TROPICAL [Through Saturday Night]...
At 330 pm, Invest 91 was situated roughly 200 miles south of
Galveston. There is a well defined llvl circulation, but lack of
convection near the center...mid/upper dry air infiltration...and
cooler water temps closer to the coast should remain limiting
factors for significant strengthening before it reaches the Texas
coast late tonight or early Saturday morning (Matagorda Bay area
maybe). Should convection develop near the center or the system
slightly strengthens, it could become classified as a depression
or low end tropical storm and advisories will be initiated.
Rain:
We are starting to see precip with the western periphery of the
higher moisture axis edging in from the east. Think we'll see the
coverage diminish somewhat overnight though scattered banding will
remain a possibility. Coverage again increases toward morning and
into the day Saturday with 2" PW's lingering and enhanced lift in
the corridor between ridging to the east and troffiness across
south TX and the western Gulf. Most areas will see rain totals
between 0.50-1.50" Sat-Sun. There are concerns about training
heavier bands which could produce some localized 2-4" amounts in
a short time period. Again - thinking is that should be more
localized in nature.
Marine/tropical:
ESE wind off the Louisiana coast have been in the 20-25G35kt
range for a good while today. Look for speeds to increase and seas
to continue building tonight along the upper Tx coast. Will issue
a Small Craft Advisory. Fairly tight gradient remains in place
thru Sat night. Elevated surf along area beaches will produce high
rip current risk thru the weekend.
Tides:
Tide levels are 1.5-2.0 ft above normal. Additional build-up
is likely and this will cause some coastal flood impacts around high
tide times into the weekend. Will hoist a Coastal Flood Advisory
along the upper Tx coastal waters and bays thru Sun morning. Could
eventually need a warning for Bolivar, but let's watch trends... 47
&&
.LONG TERM [Sunday through Friday]...
The extended forecast period starts with the local area being
located between the upper low (currently Invest 91L) over west-
central TX and a broad mid to upper level ridge centered over the
MS/TN Valley - Southeastern CONUS. This pattern will result in a
continued influx of deep low to mid level moisture with PWATs
remaining up to 2.0-2.1 inches on Sunday. Deep moisture along with
some mid-upper level vort max/shortwaves will once again lead to
showers and isolated thunderstorms Sunday into early next week.
As the upper ridge shifts west-southwest across the Southeastern
CONUS/northern Gulf of Mexico, upper-level subsidence should begin
to diminish any precipitation chances and coverage after midweek.
Any convective activity should primarily be diurnally driven with
periods of showers and thunderstorms mainly in the afternoon and
evening. Have kept PoPs in the chance range.
Temperature-wise, highs will generally be near to slightly below
average for this time of year, with readings mainly in the 80s.
Warmest readings expected after Wednesday with highs mainly in the
upper 80s. Overnight lows will generally be in the upper 60s to low
70s. 05
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 82 71 81 69 80 / 30 40 70 50 50
Houston (IAH) 80 72 80 69 81 / 70 50 80 40 30
Galveston (GLS) 80 74 78 73 80 / 90 60 90 40 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 7 AM CDT Sunday for the following
zones: Bolivar Peninsula...Brazoria Islands...Chambers...
Coastal Brazoria...Coastal Galveston...Coastal Harris...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 4 PM CDT Saturday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Waters from
Freeport to Matagorda Ship Channel TX from 20 to 60 NM...
Waters from High Island to Freeport TX from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:02 PM CDT | River Flood Warning | HGX | Hardin, Liberty, Polk | 52 hr |
| May 20, 10:35 PM CDT | River Flood Warning | HGX | Harris, Liberty, Montgomery | 9 days |
| May 21, 3:48 PM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 8 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.